MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP® 2; ELASTOMERIC PUMPS

B BRAUN MELSUNGEN AG EASYPUMP® 2; ELASTOMERIC PUMPS
Catalog Number 4540016-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr for batch 24c04ged81, there was no defect encountered during in process and final control inspection.Sample evaluation: received 1 sample of easypump ii lt 100-50-s-eu/sa without original packaging.The batch number on the big bottom cap of the sample was 24c04ged81.Upon received, some clear solution was found remained in the sample and the sample was clamped.A medication label attached on the outer shell of the sample indicates that the sample was used to be filled with 5-fluorouracil.Its filling port was closed with discofix cap, whereas its patient connector was not closed with wing cap.Investigation results: the flow rate report of affected batch 24c04ged81 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between (b)(4).The affected article is a glass-tube article.Visual inspection had done on the received sample.Glass tube was observed at patient connector.No abnormality was observed at received sample.The received sample was weighed and recorded at 66.83g an unfilled easypump for this article typically weighs 60g, and the retained volume should be [?]3g.This indicates that the remaining solution at received sample was around 3-5g.The sample was decontaminated and sent for flow rate test.The flow rate deviation from nominal flow rate for received sample was 3.85%.The flow rate of received sample was within the specification ±15% deviation from nominal flow rate.Referring to customers description, customer stated that her pump of 09/20/24 had gone to 31 hours or 26 hours instead of 48 hours.The pump with flow rate of 2ml/hr consists of glass tube that controlled the flow rate.Upon visual inspection, glass tube is observed, and the received sample passed the flow rate test as well.The fast flow phenomenon as per complaint was not detected during investigation.However, there are some possibilites that can cause fast flow rate to occur during application, such that one or combination factors are listed as below:- factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 2ml/hr to 2.36ml/hr.Factor 2: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Factor 3: folded outer shell according to ifu, the outer layer has to be unfolded properly prior filling.Folded outer shell will act as the external pressure to elastomeric membrane and increase the flow rate of the product.Conclusion: since the flow rate of received sample was within the specification, hence we considered this complaint as not confirmed.
 
Event or Problem Description
According to the event description: the patient had already stated that her pump of (b)(6) 2024 had gone to 31 hours instead of 48 hours.Reportedly the patient was given information on proper use of the infuser at home.She returns for her treatment on (b)(6) 2024 and her pump of october 4 went from 1:30 p.M.To 3:35 p.M., so in 26 hours.No patient complications were reported as a result of this event.

Brand Name
EASYPUMP® 2
Common Device Name
ELASTOMERIC PUMPS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20750456
Report Number9610825-2024-00831
Device Sequence Number8182318
Product Code MEB
UDI-Device Identifier04046964448607
UDI-Public(01)04046964448607(11)240304(17)290301(10)24C04GED81
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540016-07
Device Lot Number24C04GED81
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale